Glaucoma Channel
Topics & Medications
Quicklinks
Related Channels

Mitosol Overdose

Possible effects of an overdose with Mitosol (mitomycin ophthalmic) include holes or thinning of the cornea or sclera. However, an overdose is unlikely to occur, as this drug is administered by a healthcare provider in a healthcare setting. If too much Mitosol is used, treatment will likely involve supportive care, which consists of treating any symptoms that occur.

Can You Use Too Much Mitosol?

Mitosol® (mitomycin ophthalmic) is a prescription eye medication used during glaucoma surgery. Because the drug is applied by a healthcare provider in a healthcare setting, an intentional overdose is unlikely to occur.
 
However, as with most medications, it is possible to use too much Mitosol. The effects of an overdose would likely vary, depending on a number of factors, including the Mitosol dosage and whether it was used with other any medicines or substances.
 

Effects of an Overdose

At this time, it is not entirely known what to expect from an overdose with this medicine. Based on available information, applying too much Mitosol to the eye could cause damage to the cornea (the clear outermost layer of the eye) or the sclera (the white outer wall of the eye), such as:
 
  • Thinning of the cornea or sclera
  • Holes in the cornea or sclera.
 

Treatment for a Mitosol Overdose

If an overdose is discovered during the surgery, the medication will be removed from the eye. Treatment would also involve supportive care, which consists of treating any symptoms that occur as a result of the overdose.  
 
It is important that you seek prompt medical attention if you believe that you may have received too much of this medication.
 

Mitosol Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.